The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Do colors seem brighter?


#1

heyy everyone!

so i developed this new symptom a few weeks ago… almost every color i look at seems to be brighter than before, especially the color red. & neon colors are superrrrr bright! My vision has also become very blurry. Sometimes are worse than others but its pretty much constantly blurry although I notice it more outside …its kinda like im wearing stronggg glasses. But as far as the colors go, even traffic lights look bright like neon bright, its crazy! Does anyone else have this symptom as part of their MAV?


#2

Gina, is this a constant change to your vision? If so it might be something you want to talk to your doctor about. I don’t think migraine will suddenly make a permanent change to your vision. It is known to cause auras that will temporarily affect your vision, but permanent vision changes point to other issues that you want to talk to your doctor about.


#3

Yes its pretty much constant. At first the blurry vision would come and go till it became constant then a few weeks later thats when everything started looking really bright. I also get the shimmering vision, etc but notice it less since my vision is so blurry now. & when I read its its kinda like the words are bouning around


#4

Are you on any meds that could be causing this? I agree with Jamie - sounds like time for a call to your neurologist…


#5

I get colour changes occasionally from my migraines. Colours seem brighter and I can distinguish between more shades of green for some reason! But it goes away again after an hour or so. I would think it might be your migraine causing it (as migraine can cause all sorts of hypersensitivity of the senses, e.g. sounds being louder as well), but you ought to get it checked out to be on the safe side.


#6

Sounds to me like a pretty neat symptom, but I vote with the others that it’s worth asking the doc about, just in case.


#7

Red looks so bright to me when my symptoms are ramped up. It is weird,especially at street lights and car brake lights…they look sooooo much brighter. My vision also gets very blurry. Whe this all started happening to me I was convinced my eyes had gotten worse, but I had them checked and my prescription was the same. This is another symptom I have when my mav acts up…blurred vision. You can Mention it to your doc, but I think it sounds pretty “normal” in a mav way.


#8

I have a symptom similar to this.

Everything looks like when you turn the contrast and brightness up on the TV. Even when it is overcast I still often need to wear my sunglasses.

I have always been extremely sensitive to bright light so I wonder if it is just this, or maybe a side effect of the topamax.

Jo xxx


#9

well i called my dr and he told me to stop the topamax asap and that i need to see an eye dr and if it gets worse that i have to go into the er. my last dose was yesterday morning and my eyes are still pretty bad so i think i might go into the er tonight if it stays like this :confused: super scared i literally feel like im going blind !


#10

Gina, glad you called your doc. I hope everything turns out ok.


#11

I hope that nothing bad has happened, and that your fright has eased a bit.

After all, if you reported accurately what your doc told you, it wasn’t to go to the ER if your symptoms didn’t get better, but rather to go if they got worse.

If I’m scared, it’s very hard for me to make judgments that have subjective elements.

Remember, your doc may very well be worried about a serious but low-probability possibility that worsening symptoms might suggest. Saying, “In this event, go to the ER” is not the same as saying, “In this event, it means your head is about to explode.”

Let us know how you’re doing, please.


#12

Hi Gina

How are you doing now??

Just wanted to say, I had this eye symptom, where everything looks like I’m wearing too strong a prescription contact lenses/glasses for the last 3 years- way before I started on Topamax.

Looking back, (ho ho) it was the first MAV symptom I ever had. I went to about 8 different opticians who all told me there was nothing wrong with my eyes, and that the prescription they were giving me was correct. I kept saying they were all wrong! Oops. Turns out it was my brain.

I have this symptom every day- I just got used to it. Green and red colours are the brightest like some others say. Looking at the trees, I can pick out every single leaf and every single variation of green. Red lights on the back of cars are so bright it’s like a bloody disco… I guess I have to be grateful I can see so well- better this than not being able to see at all! :slight_smile:


#13

I’ve been getting a new symptom off and on for a few weeks now where sometimes it just seems like I have a glare all the time. Like I’ve been staring at the sun for many hours. It not really bothering me just kind of annoying. It really happened a lot today after being at work on the the computer for six hours. Had it for the entire evening. Thought it was a side effect of topamax. I don’t know anymore .


#14

Anytime anyone reports any eye changes while on topamax I get worried. I don’t know exactly how the topamax eye problems manifest themselves, but I know they can be serious.


#15

When I saw the A&E dr they told me that photo phobia is a less common side effect with topamax. For me it was like i was viewing the world in high definition with the brightness turned up.

Any pain in the eyes, blurring or gaps in vision should be checked out immediately though


#16

is it MAV or a disease called depersonalisation or derealization ! … just wanted to ask ! … because i ve the similar symptoms that u mentioned and i m thinking that its derealization !


#17

I just found this thread by googling that I’ve been seeing brighter colors all of a sudden. Sometimes my phone or the TV seem to be in 3D. I’ve never taken the medication that was mentioned and I don’t get migraines. When I look at yellow lines in a parking lot, they look raised. I have to run my foot over it to see if it actually is. I do have prisms in my glasses, but that’s nothing new. So I’m perplexed… not terribly concerned… or should I be?
Beth


#18

Yes I got that in the early days of my MAV - everything seemed to be brighter and in technicolour. It later became unpleasant photophobia :frowning: